Kentucky, 2015

Damaging Winds in Kentucky, April 10, 2015

April 10, 2015 · NWS JKL · 2 events in 2 counties and zones

Thunderstorms downed some trees in McCreary and Whitley counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

Thunderstorms downed some trees in McCreary and Whitley counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Apr 10, 2:18 AM EST, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 10, 2:18 AM EST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
318 AM EDT FRI APR 10 2015

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 318 AM EDT FRI APR 10 2015

THE LATEST SURFACE MAP FEATURES DEEP LOW PRESSURE WRAPPING INTO
MICHIGAN...WITH A COLD FRONT ALIGNED SOUTH AND THEN SOUTHWEST...
HEADING INTO WESTERN KENTUCKY AND TENNESSEE. ALOFT...TWO DISTINCT
SHORT WAVE TROUGHS ARE ROTATING THROUGH WITHIN THE NORTHERN
STREAM. THE FIRST IS MAKING ITS WAY ACROSS THE GREAT LAKES
REGION...WITH THE SECOND PIVOTING SOUTH INTO MINNESOTA.

PLENTY OF CONVECTION HAS BEEN FIRING UP JUST AHEAD OF THE COLD
FRONT...WITH SCATTERED ACTIVITY MOVING ACROSS PORTIONS OF EASTERN
KENTUCKY IN THE PAST HOUR. CLOUD TOPS HAD BEEN GENERALLY WARMING
EARLIER...HOWEVER THERE HAS BEEN SOME COOLING ACROSS SOUTHWESTERN
KENTUCKY IN THE PAST HOUR...WITH SOME OF THE MORE INTENSE STORMS
STILL CAPABLE OF PRODUCING SOME DAMAGING WIND GUSTS.

THE MODELS ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM...WITH
WIDESPREAD CONVECTION TO MOVE IN ACROSS OUR AREA IN THE 5 TO 9 AM
TIME FRAME. THIS IS NOT FAVORABLE FOR SEVERE WEATHER...HOWEVER
WILL HAVE TO WATCH OUT FOR SOME INSTANCES OF STRONGER WIND GUSTS
WITHIN THE MORE DECENT LINE SEGMENTS THAT CAN EITHER RE-DEVELOP OR
MAINTAIN THEMSELVES THROUGH DAWN...AS 850 MB WINDS WILL REMAIN IN
THE 50 TO 55 KT RANGE THROUGH THAT TIME. ADDITIONALLY...FLASH
FLOODING WILL CONTINUE TO BE A CONCERN...PARTICULARLY ALONG AND
NORTH OF THE MOUNTAIN PARKWAY...WHERE SCATTERED CONVECTION HAS
ALREADY MOVED IN AND PRIMED SOME LOCATIONS.

SHOWERS AND STORMS WILL GRADUALLY WIND DOWN FROM WEST TO EAST THIS
MORNING...AS THE COLD FRONT PASSES THROUGH AND LIKELY CLEARS
THE EASTERN END OF THE COMMONWEALTH BY NOON. HIGH PRESSURE WILL
SETTLE IN ACROSS THE OHIO VALLEY TONIGHT...WITH CLEARING SKIES AND
MUCH COOLER LOWS THAN WE HAVE BEEN SEEING OVER THE PAST SEVERAL
DAYS...AS READINGS DIP DOWN INTO THE 40S...WITH A FEW UPPER 30S
POSSIBLE IN THE MORE SHELTERED VALLEYS.

SATURDAY WILL BE A BEAUTIFUL DAY UNDER MOSTLY SUNNY SKIES. HIGHS
WILL TOP OUT IN THE 60S...WITH LOW RELATIVE HUMIDITIES.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 318 AM EDT FRI APR 10 2015

A LARGE AREA OF SURFACE HIGH PRESSURE WILL SPREAD EAST SATURDAY
NIGHT INTO SUNDAY...BUT SHOULD CONTINUE TO YIELD DRY WEATHER THROUGH
THE REMAINDER OF THE WEEKEND. AN AREA OF LOW PRESSURE WILL THEN
TRACK ACROSS TENNESSEE ON TUESDAY AS A SURFACE COLD FRONT DROPS
SOUTHWARD. THIS WILL SPELL A PERIOD OF WET WEATHER ON MONDAY INTO
MONDAY NIGHT. WHILE WE COULD SQUEEZE OUT SOME ELEVATED INSTABILITY
WITH THIS SYSTEM...THE OVERALL SETUP SEEMS UNFAVORABLE FOR THUNDER
GIVEN THE SURFACE LOW TRACK SOUTH OF THE AREA. THUS...WILL CONTINUE
TO MAINTAIN THE NO THUNDER CHANCES ON MONDAY.

CONDITIONS WILL DRY OUT AGAIN HEADING INTO TUESDAY AND TUESDAY NIGHT
AS HIGH PRESSURE PUSHES EAST ACROSS THE OHIO RIVER VALLEY. AS THE
HIGH SHIFTS EAST ON LATE WEDNESDAY...RETURN FLOW WILL BRING MOISTURE
BACK INTO THE REGION WITH UNSETTLED WEATHER TAKING SHAPE FOR THE
REMAINDER OF THE WEEK. WHILE THE END OF NEXT WEEK IS LOOKING WET
AGAIN...MODELS ARE NOT IN VERY GOOD AGREEMENT ON THE OVERALL
EVOLUTION. HOWEVER...IT DOES LOOK LIKE A WETTER PERIOD...AND
THUS...WILL GO WITH THE HIGHER POPS FOR THE END OF THE WEEK.
TEMPERATURES WILL CONTINUE TO RUN HIGH THROUGH THE EXTENDED PERIOD.
WHILE MODELS DO DISAGREE ON EVOLUTION...IT DOES LOOK LIKE
INSTABILITY WILL STILL BE WEAK AT BEST...AND WILL MAINTAIN NO
THUNDERSTORMS THROUGH THE EXTENDED. EVEN IN THE WAKE OF THE COLD
FRONT ON TUESDAY...WE MAY END UP DRY ENOUGH AND WITH ENOUGH SUN TO
PUSH TEMPERATURES INTO THE 7OS. THUS...THE MILD AND WET WEATHER WILL
CONTINUE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 205 AM EDT FRI APR 10 2015

CEILINGS WILL BE LOWERING THROUGH DAWN AS A COLD FRONT AND LINE OF
CONVECTION APPROACH FROM THE WEST. THE STRONGER AND MORE
WIDESPREAD CONVECTION LOOKS TO AFFECT EASTERN KENTUCKY BETWEEN 09
AND 13Z...BEFORE DIMINISHING THROUGH THE MID AND LATE MORNING FROM
WEST TO EAST AS THE COLD FRONT CROSSES THE AREA. GUSTY SOUTH TO
SOUTHWEST WINDS OF 7 TO 15 KTS...WITH GUSTS OF 15 TO 20 KTS WILL
VEER TO THE WEST AND NORTHWEST BEHIND THE COLD FRONT. CEILINGS
WILL DROP DOWN TO MVFR AT TIMES WITHIN THE STORMS...WITH EVEN SOME
TEMPORARY IFR POSSIBLE. SKIES WILL CLEAR OUT LATE THIS
AFTERNOON...WITH WINDS DIMINISHING AS HIGH PRESSURE BUILDS IN.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...GEOGERIAN
LONG TERM...KAS
AVIATION...GEOGERIAN
Hazardous weather outlook, Apr 10, 3:36 AM EST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
436 AM EDT FRI APR 10 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
436 AM EDT FRI APR 10 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...
...SEVERE THUNDERSTORM WATCH 53 IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS MORNING. SOME STORMS
MAY PRODUCE DAMAGING WIND GUSTS THROUGH THE MID-MORNING HOURS.
ADDITIONALLY...FLASH FLOODING WILL BE POSSIBLE THROUGH THIS
MORNING...PARTICULARLY ACROSS LOCATIONS THAT SEE REPEATED ROUNDS
OF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF WIND DAMAGE OR
FLOODING THIS MORNING.

GEOGERIAN

In the hours before

Special weather statement, Apr 10, 4:08 AM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
508 AM EDT FRI APR 10 2015

KYZ068-069-079-080-083-084-100945-
PULASKI-ROCKCASTLE-WAYNE-JACKSON-MCCREARY-LAUREL-
508 AM EDT FRI APR 10 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...ROCKCASTLE...
WAYNE...JACKSON...MCCREARY...LAUREL...

AT 507 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CAINS STORE TO ALGOOD...TENNESSEE...AND MOVING
NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...MONTICELLO...MOUNT VERNON...WHITLEY CITY...PULASKI...
BRODHEAD...SCIENCE HILL...BURNSIDE...HAZEL PATCH...DONARO...BENT...
JEP HILL...JOHNETTA...COLLINGSWORTH...POWERSBURG...KIDDER...DENNEY...
HUXLEY...PARMLEYSVILLE AND COOKSBURG.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 47 AND
67.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 5.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
40.
 LOUIS B. NUNN PARKWAY

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3662 8499 3669 8502 3678 8501 3694 8492
      3700 8484 3702 8487 3722 8476 3736 8456
      3733 8451 3745 8446 3747 8403 3660 8452
TIME...MOT...LOC 0907Z 245DEG 61KT 3717 8492 3622 8547

KAS
Special weather statement, Apr 10, 4:11 AM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
511 AM EDT FRI APR 10 2015

KYZ058>060-068-069-079-080-111-100945-
ESTILL-PULASKI-POWELL-ROCKCASTLE-MENIFEE-JACKSON-LEE-LAUREL-
511 AM EDT FRI APR 10 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESTILL...PULASKI...
POWELL...ROCKCASTLE...MENIFEE...JACKSON...LEE...LAUREL...

AT 510 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES EAST OF LANCASTER TO NEAR MAGNUM...AND MOVING
NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
STANTON...IRVINE...MOUNT VERNON...MCKEE...PULASKI...BRODHEAD...CLAY
CITY...RAVENNA...VAUGHNS MILL...WANETA...HAZEL PATCH...DONARO...
WILLOW SHOALS...PARROT...PITTS...JEP HILL...WELCHBURG...JOHNETTA...
RICE STATION AND COLLINGSWORTH.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 17 AND 32.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 50 AND
72.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3736 8456 3733 8451 3748 8445 3747 8438
      3754 8435 3751 8426 3757 8409 3765 8413
      3767 8409 3775 8408 3781 8408 3781 8412
      3782 8410 3794 8364 3750 8385 3751 8389
      3745 8386 3725 8395 3718 8480
TIME...MOT...LOC 0910Z 242DEG 66KT 3762 8446 3722 8483

KAS
Special weather statement, Apr 10, 4:24 AM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
524 AM EDT FRI APR 10 2015

KYZ044-050>052-100945-
BATH-ROWAN-MONTGOMERY-FLEMING-
524 AM EDT FRI APR 10 2015

...A STRONG THUNDERSTORM WILL AFFECT BATH...ROWAN...MONTGOMERY...
FLEMING...

AT 523 AM EDT...A STRONG THUNDERSTORM WAS OVER SHARPSBURG...OR 7
MILES WEST OF OWINGSVILLE...MOVING EAST AT 60 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD...FLEMINGSBURG...OWINGSVILLE...MARSHALL...SHARPSBURG...
GRANGE CITY...CRAINTOWN...GODDARD...PECKS RIDGE...HAYS CROSSING...
CHRISTY...PEASTICKS...BETHEL...RINGOS MILLS...SHARKEY...FOXPORT...
MUNSON...FLAT CREEK...BOURBON FURNACE AND HILDA.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
116 AND 147.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT FOR
EAST CENTRAL KENTUCKY.

&&

LAT...LON 3845 8357 3844 8358 3838 8344 3819 8327
      3807 8405 3811 8408 3813 8407 3817 8399
      3830 8385 3832 8384 3835 8387 3849 8359
TIME...MOT...LOC 0923Z 254DEG 75KT 3817 8390

KAS
Special weather statement, Apr 10, 4:29 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
529 AM EDT FRI APR 10 2015

KYZ058>060-108-111-101000-
ESTILL-WOLFE-POWELL-MENIFEE-LEE-
529 AM EDT FRI APR 10 2015

...A STRONG THUNDERSTORM WILL AFFECT ESTILL...WOLFE...POWELL...
MENIFEE...LEE...

AT 529 AM EDT...A STRONG THUNDERSTORM WAS OVER PITTS...OR NEAR
IRVINE...MOVING NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
IRVINE...FRENCHBURG...RAVENNA...COBHILL...STOLL...BOWEN...GREELEY...
PITTS...LEECO...TABOR...GLENCAIRN...ZACHARIAH...PATSEY...ROGERS
CHAPEL...KOOMER RIDGE CAMPGROUND...ROTHWELL...KNOWLTON...FITCHBURG...
PILOT AND HAYSTACK.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 25
AND 41.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3800 8367 3788 8349 3787 8351 3787 8350
      3784 8348 3784 8346 3783 8344 3760 8387
      3767 8398
TIME...MOT...LOC 0929Z 226DEG 45KT 3769 8387

KAS
Special weather statement, Apr 10, 4:51 AM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
551 AM EDT FRI APR 10 2015

KYZ058-068-069-079-080-083>086-111-114-116-101030-
ESTILL-PULASKI-CLAY-ROCKCASTLE-WHITLEY-WAYNE-JACKSON-KNOX-MCCREARY-
OWSLEY-LEE-LAUREL-
551 AM EDT FRI APR 10 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESTILL...PULASKI...
CLAY...ROCKCASTLE...WHITLEY...WAYNE...JACKSON...KNOX...MCCREARY...
OWSLEY...LEE...LAUREL...

AT 550 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SHIRLEY TO NEAR GREAT MEADOWS CAMPSITES...AND
MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LONDON...WILLIAMSBURG...MOUNT VERNON...BEATTYVILLE...MCKEE...WHITLEY
CITY...CORBIN...LIBERTY...HAZEL PATCH...DONARO...MOORE HILL...
CRESSMONT...IDA MAY...SUTTONS MILL...JEP HILL...JOHNETTA...
COLLINGSWORTH...WAGERSVILLE...CLIO AND HUXLEY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 12.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 5 AND
63.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 30 AND
40.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 21 AND 26.
 U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3660 8475 3751 8428 3756 8409 3761 8411
      3769 8364 3659 8415
TIME...MOT...LOC 0950Z 251DEG 43KT 3755 8418 3661 8469

KAS
Special weather statement, Apr 10, 5:13 AM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
613 AM EDT FRI APR 10 2015

KYZ106-108-101045-
WOLFE-MORGAN-
613 AM EDT FRI APR 10 2015

...A STRONG THUNDERSTORM WILL AFFECT WOLFE...MORGAN...

AT 613 AM EDT...A STRONG THUNDERSTORM WAS OVER VORTEX...OR NEAR
CAMPTON...MOVING EAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MALAGA...LANE...ROSEFORK...HOLLONVILLE...ADELE...GRANNIE...GILMORE...
VORTEX...UPPER GILMORE...SHOCKEY...LOWER GILMORE...LANDSAW...
BELKNAP...LEXIE...FLAT...LEE CITY...BURKHART...DAYSBORO...BAPTIST AND
SELLARS.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 48
AND 61.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3769 8325 3768 8334 3770 8339 3768 8343
      3766 8343 3765 8355 3768 8363 3783 8333
TIME...MOT...LOC 1013Z 251DEG 47KT 3769 8352

KAS

The radar

The Knoxville radar (KMRX), 115 km away, was scanning. The volume nearest the first event began at 10:13 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McCreary

When
April 10, 5:15 AM EST
Where
McCreary County, 0.89 mi NW of Marshes Siding
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.740, -84.480

Trees were blown down in Marshes Siding.

Thunderstorm Wind, Whitley

When
April 10, 5:30 AM EST
Where
Whitley County, 1.11 mi E of Goldbug
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.800, -84.150

Three trees downed by thunderstorm wind gusts blocked roads near Rockholds including 1 on Hwy 511 another on New Zion Rd, and a third one at the junction of Highways 779 and 1064.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569375, 569376.